MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number CQ12064
Medical Device Problem Codes Material Frayed (1262); Peeled/Delaminated (1454); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that after a fistulagram, thrombectomy, venoplasty and stenting, the health care provider found some balloon fibers that were allegedly peeling off.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device and four electronic photos were returned for evaluation.A visual inspection found the pebax to be peeled from the balloon throughout the length of the balloon.Additionally, the fibers on the proximal and distal cones of the balloon were frayed.Therefore, the investigation is confirmed for peeled pebax and for frayed balloon fibers.It is likely that the user perceived the frayed balloon fibers as unraveled, therefore the investigation is unconfirmed for unraveled fibers.The definitive root cause for the identified peeling pebax or frayed fibers could not be determined based upon available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Photo review: four electronic photos were reviewed.The first and second photos show the device laying coiled with the balloon deflated.The balloon is bloody, and pebax is seen to be peeled off of the outer surface of the balloon in multiple locations.The third photo shows the device in a clear bag, with circles drawn on the photo around the distal tip and proximal cone; peeled pebax can be seen at both locations.The fourth photo shows the device in a clear bag with a long strand of peeled pebax noted.Based on the photo review, peeled pebax can be confirmed.However, fiber disturbance or unraveled fibers cannot be confirmed.
 
Event or Problem Description

Brand Name
CONQUEST PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7438097
Report Number2020394-2018-00398
Device Sequence Number1068057
Product Code DQY
UDI-Device Identifier00801741062933
UDI-Public(01)00801741062933
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberCQ12064
Device Catalogue NumberCQ12064
Device Lot NumberREBY1157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2018
Initial Date Received by Manufacturer 03/23/2018
Supplement Date Received by Manufacturer06/08/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR